MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ SECONDARY SET DRIP CHAMBER C60; CLOSED DRUG DELIVERY SYSTEM

BECTON DICKINSON, S.A. BD PHASEAL¿ SECONDARY SET DRIP CHAMBER C60; CLOSED DRUG DELIVERY SYSTEM
Catalog Number 515301
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a bd phaseal¿ secondary set drip chamber c60 had roller clamp that did not fully engage and leaked.There was no report of exposure, serious injury or medical intervention.
 
Additional Manufacturer Narrative
One picture sample was received for evaluation by our quality engineer.Upon visual inspection of the picture, the tubing was observed to be poorly positioned within the roller clamp.The connector component is manufactured within a bd facility.Dhr review - lot number 371088, product code (b)(4).During the connector assembly and molding process, regular inspections are performed to ensure product is within specifications.As the secondary set is manufactured at a subcontractor location, a complaint was sent to the subcontractor for this incident.No non-conformances were found during the manufacturing process that could have contributed to the reported issue.As no evidence was found to link this defect to the manufacturing process, it was concluded by the subcontractor that the defect was a result of incorrect device usage.Based on the provided picture, the most likely cause for the defect is incorrect manipulation during handling.If the roller clamp is not rolled straight down, but instead pushed side to side, the roller may move outside of the rails.Based on the frequency of the defect no more actions are needed.
 
Event or Problem Description
It was reported that a bd phaseal secondary set drip chamber c60 had roller clamp that did not fully engage and leaked.There was no report of exposure, serious injury or medical intervention.

Brand Name
BD PHASEAL¿ SECONDARY SET DRIP CHAMBER C60
Common Device Name
CLOSED DRUG DELIVERY SYSTEM
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key7828103
Report Number3003152976-2018-00372
Device Sequence Number11182072
Product Code ONB
UDI-Device Identifier00382905153013
UDI-Public382905153013
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2021
Device Catalogue Number515301
Device Lot Number371088
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer08/09/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;